Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 131, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 14, 2002, 3:16 PM CDT for Marshall County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2002, 3:16 PM CDT (20:16 UTC)
- Expired
- Jun 14, 2002, 4:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Marshall County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 142016 SVRSPI ILC123-142100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 314 PM CDT FRI JUN 14 2002 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARSHALL COUNTY IN CENTRAL ILLINOIS * UNTIL 400 PM CDT * AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF VARNA...OR ABOUT NEAR LACON...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VARNA TOLUCA LACON LARGE HAIL IN EXCESS OF 1 INCH WILL ACCOMPANY THIS DANGEROUS STORM. MOVE INDOORS AND STAY AWAY FROM WINDOWS. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4107 8949 4097 8931 4100 8911 4108 8916 EH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:30 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 14, 2:30 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT FRI JUN 14 2002 COLD CORE UPPER LOW CONTINUES TO SWING SOUTHEASTWARD TOWARD THE CHICAGO AREA...WITH DIURNAL THUNDERSTORMS OVER THE NORTHEASTERN HALF OF THE FORECAST AREA. EXPECT THE SHOWERS TO DIMINISH WITH SUNSET... AND THEN A SIMILAR SITUATION SATURDAY AND THROUGH MONDAY. WILL KEEP THE 30 POPS IN THE NORTH AND EAST AREAS...AND DROP THEM TO 20 IN THE SOUTH AND WEST. AFTER A BREAK ON TUESDAY AND WEDNESDAY...A WEAK COLD FRONT MOVES INTO THE REGION...BRINGING ANOTHER CHANCE OF THUNDERSTORMS. THE EXTENDED AVN SUGGESTS THAT THIS FRONT MAY HANG AROUND FOR A FEW DAYS...BRINGING ANOTHER THREAT OF HEAVY RAIN FOR THE LATTER PART OF THE WEEK INTO NEXT WEEKEND. ..04.. ...PRELIMINARY CCF FOR COORDINATION PURPOSES... SPI BB 056/076 056/076 056 04222 PIA BB 054/074 054/075 055 04433 DEC BB 056/076 056/076 056 04222 CMI BB 055/073 056/074 056 04333 MTO BB 055/073 056/074 056 04333 LWV BB 058/079 058/079 059 04433 .ILX...NONE.
In the hours before
Special weather statement, Jun 14, 11:00 AM CDT, 4 hours 16 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-141700- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT FRI JUN 14 2002 SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND THIS EVENING. THE STRONGEST STORMS ARE EXPECTED NORTHEAST OF A SPRINGFIELD TO BLOOMINGTON LINE SOME STORMS IN THIS AREA MAY APPROACH SEVERE LIMITS DURING THE AFTERNOON AND EARLY EVENING. THE PRIMARY THREAT FROM THESE STORMS WILL BE HAIL AND DAMAGING WINDS GUSTS. EH
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.